MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366667
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the bd vacutainer® lithium heparinn (lh) 56 usp units blood collection tubes, the device experienced insufficient additive quantity.The following information was provided by the initial reporter.The customer stated: it was reported that the tube have a lack of gel in the bottom of them.Cannot use these lithium tubes due to the lack of gel in the bottom.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes d.10.Returned to manufacturer on: 7/19/2021 h.6.Investigation: bd received one thousand (1000) samples for investigation.The samples were evaluated by visual examination and the indicated failure mode for missing gel with the incident lot was not observed.This product met specifications because it is not manufactured to have a gel additive.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of missing gel.Bd was able to determine that the product was manufactured to specifications.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD VACUTAINER LITHIUM HEPARINN (LH) 56 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12193638
Report Number1917413-2021-00649
Device Sequence Number19693241
Product Code JKA
UDI-Device Identifier50382903666671
UDI-Public50382903666671
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number366667
Device Catalogue Number366667
Device Lot NumberUNKNOOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1